Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 11, 2000, 9:40 PM CDT for Putnam County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2000, 9:40 PM CDT (02:40 UTC)
- Expired
- Sep 11, 2000, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Putnam County, IL
The radar
The Chicago radar (KLOT), 110 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 120244 SVRMLI ILC155-120345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 940 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS DROPPING SOUTH ACROSS BUREAU COUNTY AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... HENNEPIN BY 1000 PM CDT. FLORID BY 1005 PM CDT. STANDARD BY 1010 PM CDT. MC NABB BY 1015 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:45 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Sep 11, 2:45 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT MON SEP 11 2000 MODELS DID OK ON INITIALIZING AT 12Z AND AVN NOT FAR OFF AT 18Z IN REGARDS TO MAIN FEATURES AND SURFACE DEW POINTS. ETA MAY BE A TAD FAST AND A LITTLE DRY BUT OVERALL NOT BAD EITHER. NGM MAY BE DOING A SO SO JOB ON FEATURES BUT IS TERRIBLE ON MOISTURE. THEREFORE WILL GO WITH A MIX OF THE AVN AND SOME ETA FOR DETAIL. 18Z SURFACE ANALYSIS SHOWS SOME INTERESTING FEATURES. SURFACE LOWS NEAR KEAU AND KAUM WITH ANOTHER IN CENTRAL KANSAS. FIRST COLD FRONT CONNECTS THESE LOWS WITH DISCONTINUOUS POLAR FRONT RIGHT BEHIND IT. WARM FRONT RUNS FROM THE KAUM LOW INTO SOUTHWEST WISCONSIN. AT THIS POINT IT MEETS UP WITH OUTFLOW BOUNDARY FROM CONVECTION ACROSS WISCONSIN/NORTHEAST ILLINOIS. WATER VAPOR/PROFILER DATA SHOWS A SHORTWAVE AIDING CONVECTION EAST OF THE MISSISSIPPI WITH ANOTHER SHORTWAVE NEAR KSTJ. MESOANALYSIS INDICATES TROFS FROM NEAR KMLI TO KLAF AND ANOTHER FROM NEAR KALO TO KSTL. VISIBLE INDICATES CAP IS BREAKING ACROSS CENTRAL IOWA WITH A LINE OF CU BEGINNING TO FORM. AVN/ETA SIMILAR IN MOVEMENT OF FRONT THROUGH THE AREA TONIGHT. PLENTY OF QG FORCING AND LOWERING CONDENSATION PRESSURE DEFICITS INDICATING MOST OF THE AREA SHOULD SEE SOME RAIN. LLJ LOOKS TO BE A LITTLE UNDERDONE BUT POSITION COMBINED WITH NICE THETA E RIDGE AND HIGH PWS SUGGEST POTENTIAL FOR HEAVY RAIN WITH STORMS. QUESTION IS WILL REGENERATION AND TRAINING CONTINUE TO OCCUR OVER NORTHWEST ILLINOIS UNTIL COLD FRONT PUSHES BOUNDARY EAST. POTENTIAL IS THERE AND MAY NEED A HYDROLOGIC WATCH. CONS AGAINST ARE THAT STORMS SHOULD MOVE FAIRLY QUICKLY AND FFG GUIDANCE IS QUITE HIGH. HOWEVER BOUNDARIES MIGHT ANCHOR STORMS UNTIL THE COLD FRONT ARRIVES. FOR NOW WILL HOLD OFF ON WATCH BUT WORD LOCALLY HEAVY RAIN IN ZONES. COLD FRONT TO SWEEP THROUGH OVERNIGHT(04-08Z TIME PERIOD) WITH PLENTY OF DOWNWARD FORCING TO DRY THINGS OUT. SURFACE RIDGE BUILDS IN AND BRINGS QUIET AND MUCH COOLER WEATHER THROUGH WEDNESDAY DAYTIME. SHORTWAVE OVER BRITISH COLUMBIA/ALBERTA TO AFFECT THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. AVN SHOWS QG FORCING INCREASING WITH A NICE THETA E RIDGE. THIS SHOULD BE ENOUGH FOR A ROUND OF SHOWERS WEDNESDAY NIGHT INTO THURSDAY. AFTER SHOWERS MOVE OUT THURSDAY...REMAINDER OF EXTENDED PERIOD IS QUIET AS STRONG CANADIAN HIGH SITS OVER THE AREA WITH AUTUMN LIKE WEATHER. FWC/FAN/MAV START OUT CLOSE BUT THEN DIGRESS IN LATER PERIODS. WILL PROBABLY NOT DEVIATE MUCH. .DVN... IA...NONE. IL...NONE. MO...NONE.
In the hours before
Local storm report, Sep 11, 9:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM BETTENDORF IA WIND DAMAGE
09/11/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NLocal storm report, Sep 11, 9:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM ROCK IS IL .88 INCH HAIL
09/11/00 ROCK ISLAND
NSpecial weather statement, Sep 11, 9:28 PM CDT, 12 minutes before
IAZ068-ILZ015-120515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 928 PM CDT MON SEP 11 2000 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR SCOTT COUNTY IOWA AND ROCK ISLAND COUNTY ILLINOIS CONTINUES UNTIL 1215 AM CDT TUESDAY MORNING... SOME CITIES AND COMMUNITIES IN THIS ADVISORY INCLUDE SILVIS...ROCK ISLAND...RAPIDS CITY...PORT BYRON...MOLINE...MILAN...HAMPTON...EAST MOLINE...CORDOVA...COAL VALLEY...ANDALUSIA...LE CLAIRE...ELDRIDGE... DONAHUE...DAVENPORT...AND BETTENDORF. AT AT 925 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN HAD FALLEN ACROSS THE ADVISORY AREA...WITH DOPPLER RADAR ESTIMATES...AND THE DUCK CREEK RAIN GAUGE SYSTEM MEASURING...UP TO 1.5 TO 1.75 INCHES OF RAIN IN ABOUT A ONE HOUR PERIOD. RAIN HAD STARTED TO TAPPER OFF IN SCOTT COUNTY IOWA...BUT RAIN CONTINUED ACROSS ROCK ISLAND COUNTY...ESPECIALLY LOWER ROCK ISLAND COUNTY. CREEKS HAVE LIKELY COME UP TO BANK FULL IN SOME AREAS. ROADS AND STREETS ALONG CREEKS AND RIVERS WILL ALSO LIKELY HAVE SOME WATER FLOWING ON THEM...OR POSSIBLY COVERING THEM. IF POSSIBLE...IT WOULD BE BEST TO SIT TIGHT AND AVOID DRIVING IN THE ADVISORY ARE4A UNTIL THE RAIN HAS ENDED AND THE WATER HAS BEEN ALLOWED TO DRAIN AWAY. IF YOU MUST DRIVE...BE ESPECIALLY CAREFUL IN LOW AREAS AND UNDERPASSES. MEYER
Local storm report, Sep 11, 9:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM FULTON IL WIND DAMAGE
09/11/00 WHITESIDE LARGE TREE DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
5
NLocal storm report, Sep 11, 9:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM OQUAWKA IL REPORTED BY
LAW ENFORCEMENT
OFFICIAL. WIND
DAMAGE, TREES DOWN.
09/11/00 HENDERSON
NLocal storm report, Sep 11, 9:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM CAMBRIDGE IL 70 MPH TSTM GUST
09/11/00 HENRY REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:21 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 69 min |
| Sep 11, 7:21 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 69 min |
| Sep 11, 7:39 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 51 min |
| Sep 11, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 45 min |
| Sep 11, 9:05 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 55 min |
| Sep 11, 9:13 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 62 min |
| Sep 11, 9:18 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 27 min |
| Sep 11, 10:15 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.